Alert archive / Colorado / Areal Flood Advisories in 2018
Areal Flood Advisory 49, NWS Pueblo, CO
NWS Pueblo, CO issued this areal flood advisory at Aug 19, 2018, 12:21 AM MDT for Costilla County, Huerfano County, Colorado. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2018, 12:21 AM MDT (06:21 UTC)
- Expired
- Aug 19, 2018, 2:29 AM MDT
- In force
- 2 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Costilla County, CO, Huerfano County, CO
The radar
The Pueblo radar (KPUX), 140 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this areal flood advisory went out at Aug 18, 3:46 PM MDT, 8 hours 35 minutes earlier.
Area forecast discussion, Aug 18, 3:46 PM MDT, 8 hours 35 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 346 PM MDT Sat Aug 18 2018 .SHORT TERM...(This evening through Sunday) Issued at 313 PM MDT Sat Aug 18 2018 Will keep discussion relatively brief due to ongoing/active meteorological conditions over eastern portions of the CWA. Currently, a Severe Thunderstorm Watch is in effect from the Interstate 25 corridor into the southeastern Colorado plains until 8 PM MDT this evening with 3:40 PM MDT recent radar returns indicating strongest storms over portions of Las Animas and Baca counties. Recent satellite water vapor imagery and high resolution models indicate that shortwave trough producing large-scale ascent in combination with moderate to strong surface heating helping to generate strong to severe thunderstorms over sections of southeastern Colorado this afternoon. Latest HRRR, NamNest and other high resolution models indicate that storms currently over the I-25 corridor will push into the far southeastern Colorado counties into 02Z Sunday before shifting east of the Colorado/Kansas/New Mexico/Oklahoma borders around 0430Z Sunday with weaker secondary storms attempting to impact eastern sections of the CWA from approximately 05Z to 10Z tonight. Recent computer simulations/forecast soundings still suggest that decreased storm activity will be noted Sunday as projected precipitable water values along the Interstate 25 corridor decrease to around 0.65 inches by Sunday afternoon in comparison to 1.25 Saturday afternoon. In addition, slightly below seasonal temperatures and gusty northerly winds in the 15 to 35 mph range are expected over many eastern locations Sunday afternoon. .LONG TERM...(Sunday night through Saturday) Issued at 313 PM MDT Sat Aug 18 2018 ...Decreased Storm Chances Monday but then Increasing Again... With the exception of Monday looking like a down day in convection, the pattern will be active again after that. On Monday, upper high pressure will amplify over Colorado, putting a lid on most convection. There will probably still be some isolated cells around but nothing too impressive looking at this time. Tuesday was looking like a down day, too, but it is starting to look a bit different in recent model runs. The ECMWF started hinting at this first, showing a shortwave clipping northern Colorado during the afternoon. The GFS originally had a ridge remaining intact over Colorado Tuesday, but now is also showing a shortwave clipping the region in the last couple runs. So, time to start trending upward on the convective threat this day. Shear looks fairly decent, 35-45 kts, so could be some rotating storms and severe weather to deal with this day. Will have to see if this trend continues. Wednesday also looks like a decent chance of thunderstorms with a decent severe weather threat. Shear is again coming in around 35-45 kts, maybe just a tad higher than on Tuesday. Thursday looks a bit drier under brief ridging but there will still be storms around. Severe threat currently looks lower this day. Then, Friday and Saturday, could be more active again with the ridge flattening and more shortwaves moving through. But, this is a long way out and very subject to change. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 313 PM MDT Sat Aug 18 2018 For KCOS...Thunderstorms will be possible until around 00Z/19th. The stronger thunderstorms will be capable of producing hail, gusty winds and locally heavy rainfall during this time-frame. Then, generally VFR conditions are anticipated from later this evening into Sunday at the KCOS taf site. For KPUB...Thunderstorms will be possible until around 01Z/19th. The stronger thunderstorms will be capable of producing hail, gusty winds and locally heavy rainfall during this time-frame. VFR conditions are then projected from later this evening into Sunday. For KALS...VCTS expected until around 00Z/19th, with VFR conditions then expected from later this evening into Sunday. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...77 LONG TERM...LW AVIATION...77
Hazardous weather outlook, Aug 18, 11:09 AM MDT, 13 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1109 AM MDT Sat Aug 18 2018 COZ058>089-093>099-191715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1109 AM MDT Sat Aug 18 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will move into the Interstate 25 corridor by early this afternoon and then spread eastward into the southeastern Colorado plains from later this afternoon into this evening. A few storms along and east of the I-25 corridor may become severe, with hail to the size of ping pong balls and wind gusts around 60 mph. Storms may also produce locally heavy rain, leading to possible flash flooding, especially over recent burn scars, locations that have received recent heavy rainfall and across the eastern plains. Outside of the severe thunderstorms, other storms that develop across southern Colorado this afternoon and evening will be capable of producing hazardous lightning, gusty winds around 45 mph, and small hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday Sunday and Monday will be relatively dry compared to recent days, with only isolated storms expected to be confined to the high terrain. The main hazard with these storms will be lightning. Thunderstorm activity should pick up again Tuesday and Wednesday, with storms developing over the high terrain and spreading east onto the I-25 corridor and eastern plains. Storms on Tuesday and Wedensday will be capable of producing small hail, wind gusts to 45 mph, heavy rain, and lightning. A few of these storms could produce hail to one inch in diameter and wind gusts to 60 mph. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will possible this afternoon and evening.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 6:16 PM MDT | Special Weather Statement | PUB | Kiowa | 44 min |
| Aug 18, 6:24 PM MDT | Special Weather Statement | PUB | Prowers | 51 min |
| Aug 18, 10:03 PM MDT | Areal Flood Advisory | PUB | Custer, Fremont, Saguache | 102 min |
| Aug 18, 10:32 PM MDT | Special Weather Statement | PUB | Custer | 28 min |
Nearby
Areal Flood Advisories in Colorado, 2018Every areal flood advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.